Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 55, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jun 21, 2011, 3:40 AM EDT for Suwannee County, Florida. It took effect at Jun 21, 2011, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2011, 3:40 AM EDT (07:40 UTC)
- In effect from
- Jun 21, 2011, 1:00 PM EDT
- Expired
- Jun 21, 2011, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
County Suwannee County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2844 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
788 WWUS82 KJAX 210740 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 340 AM EDT TUE JUN 21 2011 FLZ035-210845- /O.CAN.KJAX.FW.A.0045.110621T1700Z-110621T2200Z/ GILCHRIST- 340 AM EDT TUE JUN 21 2011 ...FIRE WEATHER WATCH IS CANCELLED FOR GILCHRIST COUNTY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS CANCELLED THE FIRE WEATHER WATCH. $$ FLZ020>022-212200- /O.UPG.KJAX.FW.A.0045.110621T1700Z-110621T2200Z/ /O.NEW.KJAX.FW.W.0055.110621T1700Z-110621T2200Z/ HAMILTON-SUWANNEE-COLUMBIA- 340 AM EDT TUE JUN 21 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING FOR HIGH ERC AND LONG DURATIONS OF LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. A SLIGHTLY DRIER AIRMASS WILL COMBINE WITH VERY HOT TEMPERATURES TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS TODAY. AFTERNOON MINIMUM RELATIVE HUMIDITIES ARE EXPECTED TO FALL INTO THE 30 TO 35 PERCENT RANGE FOR AN EXTENDED DURATION. IN ADDITION...ERC VALUES ARE FORECAST ABOVE 35. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF HIGH ERC...LONG DURATIONS OF LOW RELATIVE HUMIDITY...AND VERY HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JDS
1 follow-up statement
009 WWUS82 KJAX 212213 AAA RFWJAX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 613 PM EDT TUE JUN 21 2011 FLZ020>022-212315- /O.EXP.KJAX.FW.W.0055.000000T0000Z-110621T2200Z/ HAMILTON-SUWANNEE-COLUMBIA- 613 PM EDT TUE JUN 21 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 21, 3:26 AM EDT, 14 minutes earlier.
Area forecast discussion, Jun 21, 3:26 AM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
326 AM EDT TUE JUN 21 2011
...POSSIBLE RECORD HEAT THE NEXT SEVERAL DAYS FOLLOWED BY INCREASING
RAIN CHANCES...
.SHORT TERM...STRONG RIDGE OF HIGH PRESSURE WILL CONTINUE TO DOMINATE
THE REGION THE NEXT SEVERAL DAYS...WITH THE POSSIBILITY OF RECORD
HEAT ALONG WITH LIMITED RAIN CHANCES. TEMPERATURES WILL CLIMB INTO
THE UPPER 90S AND LOWER 100S ACROSS MUCH OF THE INTERIOR.
AFTERNOON HEAT INDICES BETWEEN 100 AND 105 WILL BE COMMON WITH
POCKETS OF 105 TO 110 POSSIBLE.
RECORD HIGHS FOR TODAY (JUNE 21)
JAX...99 SET IN 1990
GNV...100 SET IN 1998
AMG...99 SET IN 1990
SSI...98 SET IN 2009
TODAY...A WEAK FLOW REGIME WILL RESULT IN A SEA-BREEZE COLLISION ACROSS
THE INTERIOR (ESPECIALLY ALONG THE SPINE OF THE FLORIDA PENINSULA) WHERE
AN ISOLATED THUNDERSTORM MAY OCCUR LATE IN THE DAY. WEDNESDAY...SIMILAR
SETUP WITH SLIGHTLY HIGHER MOISTURE RESULTING IN ISOLATED TO SCATTERED
LATE AFTERNOON THUNDERSTORMS ACROSS THE INTERIOR.
THURSDAY...THE GOOD NEWS IS THE AFOREMENTIONED RIDGE IS FORECAST
TO WEAKEN AND ADVANCE SOUTH. THE INTERACTION OF INCREASING
MOISTURE AND ARRIVAL OF LOBES OF POSITIVE VORTICITY MAXIMA WILL
BRING INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS...WITH
NUMEROUS SHOWERS AND STORMS EXPECTED DURING THE AFTERNOON.
ACTIVITY WILL LIKELY INITIATE ACROSS OUR WESTERN ZONES DURING THE
MORNING THEN SPREAD EAST AS THE DAY UNFOLDS.
.LONG TERM...AN UNSETTLED WEATHER PATTERN IS EXPECTED FRIDAY AND
CONTINUING THROUGH AT LEAST THE WEEKEND. THIS IS IN RESPONSE TO
LARGE ANTICYCLONE ANCHORING OVER THE SOUTHWESTERN UNITED
STATES...ALLOWING FOR A LARGE SCALE TROUGH TO ESTABLISH OVER THE
EASTERN UNITED STATES. WITH TEMPERATURES FORECAST AT OR SLIGHTLY
ABOVE CLIMATOLOGY COUPLED WITH INCREASING MOISTURE...SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH DAY. ACTIVITY
WILL LIKELY INITIATE ALONG THE GULF COAST SEA-BREEZE DUE TO A
PREVAILING SOUTHWEST FLOW. ALTHOUGH RAINFALL DEFICITS WILL
CONTINUE...MUCH NEEDED RAINFALL WILL AT LEAST MITIGATE THE EFFECTS
OF THE ONGOING DROUGHT.
&&
.AVIATION...
SOUTHWEST WINDS WILL LIKELY PUSH SOME LIGHT SMOKE INTO
JAX...VQQ...AND SSI THIS MORNING. OCCASIONAL MVFR VISIBILITIES CAN
BE EXPECTED...ESPECIALLY AT SSI. OTHERWISE...VFR WILL PREVAIL.
&&
.MARINE...
HIGH PRESSURE RIDGE WILL REMAIN JUST SOUTH OF THE AREA. WINDS WILL
GENERALLY BE OUT OF THE SOUTHWEST...BUT A TURN TO THE SOUTHEAST
CAN BE EXPECTED EACH AFTERNOON. SOUTHERLY NOCTURNAL SURGES WILL
RESULT IN WIND SPEEDS EACH NIGHT OF 15 KNOTS AND POSSIBLY A LITTLE
HIGHER AT TIMES.
&&
.FIRE WEATHER...
THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING FOR
HAMILTON...SUWANNEE AND COLUMBIA COUNTIES DUE TO 4 TO 5 HOUR
DURATIONS OF RELATIVE HUMIDITIES BELOW CRITICAL THRESHOLDS AND ERC
VALUES AROUND 37. WINDS WILL GENERALLY REMAIN LIGHT OUT OF THE
SOUTHWEST WITH THE EXCEPTION OF THE EAST COAST WHERE WINDS WILL
TURN TO THE EAST AND INCREASE TO 10 TO 15 MPH BEHIND THE AFTERNOON
SEABREEZE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 98 72 93 / 20 30 30 60
SSI 79 93 77 91 / 10 10 20 50
JAX 74 97 73 92 / 10 20 20 60
SGJ 76 93 76 90 / 10 10 20 60
GNV 74 97 74 92 / 20 30 30 60
OCF 73 97 73 92 / 20 30 30 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS
EVENING FOR COLUMBIA-HAMILTON-SUWANNEE.
GA...NONE.
AM...NONE.
&&
ZAPPE/SHULER/Hazardous weather outlook, Jun 20, 9:30 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 PM EDT MON JUN 20 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 930 PM EDT MON JUN 20 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TONIGHT... ...SMOKE FROM WILDFIRES WILL CONTINUE TO IMPACT PORTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... SMOKE FROM SEVERAL WILDFIRES IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA WILL AFFECT AREAS GENERALLY NEAR AND NORTHEAST OF THE WILDFIRES TONIGHT. RESIDENTS WITH RESPIRATORY PROBLEMS SHOULD CONSIDER STAYING INDOORS AS MUCH AS POSSIBLE. VISIBILITIES WILL BE REDUCED TO A MILE OR LESS IN FOG AND SMOKE EARLY TUESDAY MORNING. THIS MAY CREATE HAZARDOUS DRIVING CONDITIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NEAR RECORD HIGH TEMPERATURES IN THE UPPER 90S TO 100 DEGREES AND HIGH HUMIDITIES WILL LEAD TO HEAT INDEX READINGS OF 105 TO 110 DEGREES TUESDAY AND WEDNESDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS INLAND SECTIONS OF THE FORECAST AREA TUESDAY AND WEDNESDAY AFTERNOONS. A FEW OF THE STORMS MAY BECOME STRONG WITH GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING. SCATTERED TO NUMEROUS DIURNAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA THURSDAY THROUGH SUNDAY AS A SLOW MOVING COLD FRONT STALLS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. MZ/JCH
In the hours before
Special weather statement, Jun 20, 10:01 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1001 PM EDT MON JUN 20 2011 FLZ022>025-GAZ153-154-164>166-210900- BAKER-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-COLUMBIA-DUVAL- GLYNN (COASTAL)-GLYNN (INLAND)-NASSAU- 1001 PM EDT MON JUN 20 2011 ...AREAS OF THICK SMOKE WILL CONTINUE TO IMPACT PORTIONS OF EXTREME NORTHEAST FLORIDA AND SOUTHEAST GEORGIA TONIGHT... SMOKE FROM THE HONEY PRAIRIE COMPLEX FIRE IN THE OKEFENOKEE SWAMP... WILL AFFECT MUCH OF CENTRAL AND NORTHERN CHARLTON...NASSAU... AND CAMDEN COUNTIES. THE IMPASSABLE BAY COMPLEX FIRE IN NORTHERN COLUMBIA WILL PRODUCE SMOKE ACROSS MUCH OF CENTRAL AND NORTHERN COLUMBIA COUNTY INTO NORTHERN BAKER COUNTY. VISIBILITIES WILL BE REDUCED BELOW 1 MILE AT TIMES DUE TO THICK SMOKE. AS WINDS LIGHTEN AND SHIFT TO THE WEST LATER TONIGHT...SMOKE MAY LOWER THE VISIBILITY FROM THE JACKSONVILLE METRO AREA INTO BRUNSWICK. HAZARDOUS DRIVING CONDITIONS ARE EXPECTED ALONG HIGHWAYS 301... INTERSTATE 95...STATE ROAD 40 FROM FOLKSTON TO SAINT MARYS... AND STATE ROAD 200 FROM YULEE TO FERNANDINA BEACH. THOSE WITH RESPIRATORY CONDITIONS...AND THOSE SENSITIVE TO THE THE SMOKE INCLUDING THE ELDERLY...YOUNG CHILDREN AND PETS...SHOULD SEEK SHELTER INDOORS WITH AIR CONDITIONING. PP
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:35 AM EDT | Dense Smoke Advisory | JAX | Nassau | 6 hr |
| Jun 21, 9:51 AM EDT | Marine Dense Smoke Advisory | JAX | 6 hr | |
| Jun 21, 5:06 PM EDT | Special Weather Statement | JAX | Marion | 24 min |
| Jun 21, 6:35 PM EDT | Special Weather Statement | JAX | Bradford | 40 min |
| Jun 21, 6:45 PM EDT | Special Weather Statement | JAX | Baker | 45 min |
| Jun 21, 7:05 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 40 min |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.